Florida, 2019

Heavy Rain in Florida, August 15 to 16, 2019

August 15 to 16, 2019 · NWS JAX · 4 events in 2 counties and zones

Locally heavy rainfall continued across the area with moist SW flow between a front settling across SE GA and a high pressure ridge nosing north over the FL peninsula.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Locally heavy rainfall continued across the area with moist SW flow between a front settling across SE GA and a high pressure ridge nosing north over the FL peninsula.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 15, 7:06 PM EST, 54 minutes earlier.

Area forecast discussion, Aug 15, 7:06 PM EST, 54 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
806 PM EDT Thu Aug 15 2019

.UPDATE...Evening radar shows heavier activity has cleared out
of eastern counties, with just patchy areas of light rain or
drizzle, while fairly good coverage of showers interior ne FL and
a band of convection over our northern counties in s-ctrl GA.
Think we will see a decrease in precip coverage later Tonight,
except for potentially an increase over interior ne FL before dawn
that will spread NE across ne FL during the day Friday. Low
temperatures Tonight should be in the mid 70s inland, upper 70s
coast.

&&

.AVIATION...Forecast a bit challenging, as have seen areas of IFR
CIGs not picked up by model guidance. Models suggest potential
for MVFR CIG to develop across the area Tonight, continuing
Friday, and this is reflected in latest TAFs, which will be
updated when local IFR conditions appear. Have included TEMPO for
TSRA during the period when most likely, but could see
showers/isolated TSRA in TAF sites during the late morning/midday
hours.

&&

.MARINE...The Atlantic ridge continues to be positioned to our south
over Bahamas and the FL straits through Friday, then should lift
a bit northward into Friday night into Sunday. Will see continued
south and southwest winds for the local waters. Prevailing seas
will be 2-4 ft near few days. Main concern for boaters the next
couple of days will be offshore moving showers and storms capable
of producing gusty winds, frequent lightning and reduced vsby in
heavy rainfall.

Rip Currents: Low to a marginal moderate risk of rip currents due
to weak swells the next couple of days.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  74  90  73  88 /  70  60  20  60
SSI  77  87  76  86 /  20  80  30  70
JAX  76  87  75  86 /  20  70  40  70
SGJ  75  86  74  87 /  20  70  30  50
GNV  74  84  73  84 /  50  70  40  60
OCF  74  84  73  86 /  50  70  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&

Wolf/Enyedi/Bricker

In the hours before

Special weather statement, Aug 15, 2:09 PM EST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
309 PM EDT Thu Aug 15 2019

GAZ166-151945-
Coastal Camden GA-
309 PM EDT Thu Aug 15 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CAMDEN COUNTY UNTIL
345 PM EDT...

* At 309 PM EDT, National Weather Service meteorologists were
  tracking a strong thunderstorm near Kings Bay Base, moving
  northeast at 15 mph.

* Winds in excess of 45 mph and funnel clouds possible with this
  storm.

* Locations impacted include...
  Kings Bay Base.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.

&&

LAT...LON 3074 8154 3077 8160 3087 8153 3082 8146
TIME...MOT...LOC 1909Z 213DEG 12KT 3077 8156

ENYEDI
Local storm report, Aug 15, 6:46 PM EST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
746 PM EDT THU AUG 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 PM     HEAVY RAIN       3 NW BAXLEY             31.79N 82.39W
08/15/2019  M1.20 INCH       Appling            GA   COCORAHS

            COCORHAS STATION GA-AP-6 MEASURED 1.20 INCHES OF RAINFALL
            IN A SPAN OF 15 MINUTES.

&&

RBRICKER
Local storm report, Aug 15, 6:58 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
758 PM EDT THU AUG 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     TSTM WND DMG     1 NNE PRIDGEN           31.71N 82.92W
08/15/2019                   Coffee             GA   EMERGENCY MNGR

            EMERGENCY MANAGER REPORTED A TREE DOWN ONE MILE NORTH OF
            PRIDGEN. TIME ESTIMATED BY RADAR.

&&

RBRICKER
Local storm report, Aug 15, 7:24 PM EST, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Jacksonville FL
824 PM EDT THU AUG 15 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0814 PM     HEAVY RAIN       3 NW BAXLEY             31.79N 82.39W
08/15/2019  M2.25 INCH       Appling            GA   COCORAHS

            COCORHAS STATION GA-AP-6 MEASURED 2.25 INCHES OF RAINFALL
            IN THE PAST 50 MINUTES.

&&

RBRICKER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

4 heavy rain. Local standard time, as filed.

Heavy Rain, Alachua

When
August 15, 8:00 PM EST to August 16, 4:54 PM EST
Where
Alachua County, 3.51 mi N of Citrus Springs
Reported by
Mesonet
Coordinates
29.050, -82.470

A mesonet site measured 4.83 inches since 9 pm the previous night.

Heavy Rain, Marion

When
August 15, 8:00 PM EST to August 16, 4:54 PM EST
Where
Marion County, 1.39 mi WSW of Chatmar
Reported by
Mesonet
Coordinates
29.060, -82.470

A mesonet site measured 4.84 inches of rainfall since 9 pm the previous night.

Heavy Rain, Marion

When
August 15, 8:00 PM EST to August 16, 4:54 PM EST
Where
Marion County, 2.75 mi NW of Chatmar
Reported by
Mesonet
Coordinates
29.100, -82.480

The public measured 5.30 inches of rain since 9 pm the previous night. About 1.5 inches of rain fell in an hour between 2-3 pm local time.

Heavy Rain, Marion

When
August 15, 8:00 PM EST to August 16, 4:54 PM EST
Where
Marion County, 4.88 mi W of Luddersville
Reported by
Mesonet
Coordinates
29.160, -82.530

The public measured 7.24 inches since 9 pm the previous night. About 3.5 inches fell in about 1 hr between 3-4 pm local time.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2019Every state in 2019This day in weather historyWarnings in Florida, August 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 843463, 843464, 843465, 843466.